MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH URETEROSCOPE; OES ELITE URETEROSCOPES

OLYMPUS WINTER & IBE GMBH URETEROSCOPE; OES ELITE URETEROSCOPES
Model Number WA2UR21A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/29/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that when using a ureteroscope 6.9/8.4 fr.X 430 mm, it broke in the insertion tube and the user lost the image.The event occurred during the therapeutic procedure (uteroscopy) was completed with a similar device.There was no patient harm associated with the event.
 
Additional Manufacturer Narrative
D1 - brand name - ureteroscope 6.9/8.4 fr.X 430 mm, 5°, angled ocular, 3.7 fr.And 2.6 fr.Channel.The device was returned and evaluated, and the customer¿s allegation (broken insertion tube) was not confirmed.However, the insertion tube was bent, there was a deep dent on the distal edge and debris under the cover glass, and there was no image.The investigation is ongoing, and a supplemental report will be submitted upon completion of the investigation or if any additional information is provided.
 
Event or Problem Description
The procedure, a laser ureteroscopy, was for a stone rupture.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information provided by the customer (b5/event description).
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 1 year since the subject device was manufactured.Based on the results of the investigation, it is likely that the reported issue was due to excessive use.The event can be detected/prevented by following the instructions for use (ifu) which state: ¿a suitable replacement device must be provided during an application.¿ olympus will continue to monitor field performance for this device.

Brand Name
URETEROSCOPE
Common Device Name
OES ELITE URETEROSCOPES
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17814526
Report Number9610773-2023-02705
Device Sequence Number6205300
Product Code FGB
UDI-Device Identifier04042761086417
UDI-Public04042761086417
Combination Product (Y/N)N
PMA/510(K) Number
K200369
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWA2UR21A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/12/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer10/12/2023
12/20/2023
Initial Report FDA Received Date09/25/2023
Supplement Report FDA Received Date10/16/2023
01/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/20/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown